Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

May 14, 2011Montgomery County, Toombs County, Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at May 14, 2011, 5:55 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2011, 5:55 PM EDT (21:55 UTC)
Expired
May 14, 2011, 6:45 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA

Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS82 KFFC 142155
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SAT MAY 14 2011

GAZ110>113-142245-
555 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 PM
EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO HORSE CREEK WMA...MOVING EAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 645
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AILEY...
SPRING HILL...TOWNS...JACKSONVILLE...MOUNT VERNON...NORMANTOWN...
JORDAN...HORSE CREEK WMA...HIGGSTON...VIDALIA...LUMBER CITY...
UVALDA...ALSTON...SANTA CLAUS AND LYONS. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3178 8304 3212 8273 3235 8246 3236 8241
      3232 8236 3229 8235 3231 8222 3218 8218
      3191 8222 3196 8247 3194 8249 3195 8255
      3192 8261 3192 8267 3178 8288
TIME...MOT...LOC 2155Z 270DEG 24KT 3236 8233 3212 8260
          3179 8290

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 3:46 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 14, 3:46 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SAT MAY 14 2011

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
COLD FRONT SWEEPING ACROSS THE STATE THIS AFTERNOON WILL CONTINUE
PUSHING EAST THIS EVENING...SHOULD BE THROUGH THE FORECAST AREA BY
06Z WITH DEEPER CONVECTION ENDING DURING THE EVENING. PERSISTENT
UPPER LOW OVER THE OHIO VALLEY THROUGH THE SHORT TERM FORECAST PERIOD
WILL KEEP AT LEAST A SLIGHT CHANCE FOR SHOWERS IN THE FORECAST...
MAINLY IN THE NORTH. A MORE SIGNIFICANT LOBE OF ENERGY ROTATING
AROUND THE UPPER LOW WILL BRING A BETTER CHANCE FOR PRECIPITATION
MONDAY...BUT I AM KEEPING POPS IN THE CHANCE CATEGORY FOR NOW. EVEN
WITH COOLER TEMPERATURES ALOFT...INSTABILITY IS MARGINAL AT BEST
THROUGH THIS TIME PERIOD. ONLY INCLUDING THUNDER DURING THE DAY
MONDAY WITH THE INCREASED UPPER FORCING.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
NO CHANGES TO THE EXTENDED FORECAST TRENDS AT THIS TIME. STILL SOME
DISAGREEMENT BETWEEN THE GFS AND ECMWF CONCERNING THE EVOLUTION OF
THE UPPER FLOW...BUT GENERALLY DRY AND MILD TO SEASONALLY WARM
TEMPERATURES LOOK APPROPRIATE WITH THE OMEGA-LIKE STATIC UPPER
PATTERN PERSISTING THROUGH THE MAJORITY OF THE PERIOD.

&&

AVIATION...
18Z UPDATE...
COLD FRONT IS KNOCKING ON GEORGIA'S DOOR...WITH GUSTY WNW WINDS
EXPECTED ONCE IT PUSHES IN. STILL A CHANCE OF THUNDER ALONG AND
AHEAD OF THE FRONT...SO HAVE LEFT CB IN THE CLOUD GROUPS FOR THE
FIRST FEW HOURS. SIGNIFICANT LOW LEVEL MOISTURE SHOULD MOVE INTO
MAINLY NORTH GEORGIA BEHIND THE FRONT...SO LOW MVFR CIGS EXPECTED
SUNDAY MORNING FOR THE NORTHERN TAFS. SOME HINT AT IFR CIGS BUT
HAVE NOT INCLUDED ANY FOR NOW. SHOULD START CLEARING BACK TO VFR
BY MIDDAY SUNDAY WITH GUSTY WINDS BUILDING BACK IN.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WINDS.
MEDIUM ON CIGS.
LOW ON DEVELOPMENT OF POTENTIAL TSRA THROUGH 00Z TONIGHT.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  73  51  68 /  20  10  10  40
ATLANTA         55  72  52  64 /  10  10  10  40
BLAIRSVILLE     54  69  49  62 /  20  20  30  40
CARTERSVILLE    53  69  50  63 /  10  20  30  40
COLUMBUS        56  76  54  69 /   5   5  10  30
GAINESVILLE     55  70  51  65 /  20  20  20  40
MACON           57  78  53  71 /  10   5  10  30
ROME            52  68  50  63 /  10  20  30  40
PEACHTREE CITY  54  73  51  65 /   5  10  10  30
VIDALIA         60  81  57  75 /  30   5  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, May 14, 4:45 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SAT MAY 14 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
445 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS PORTIONS OF EAST
CENTRAL GEORGIA THROUGH THIS EVENING.

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO RIVER VALLEY PUSHED A COLD FRONT INTO
GEORGIA THIS AFTERNOON AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE
FRONT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WIND...HAIL...AND CLOUD TO
GROUND LIGHTNING. THE BEST LOCATION FOR THUNDERSTORMS WILL BE EAST
OF A LINE FROM CORDELE TO DUBLIN TO ATHENS.

.DISCUSSION...
LOW PRESSURE CENTERED OVER THE OHIO RIVER VALLEY PUSHED A COLD FRONT
INTO GEORGIA THIS AFTERNOON. SHOWER AND THUNDERSTORM ACTIVITY WAS
FOCUSED ALONG AND AHEAD OF THIS BOUNDARY. THERE IS MODERATE
INSTABILITY ACROSS THE AREA WITH CAPES BETWEEN 1000 AND 1500.
SCATTERED THUNDERSTORMS ARE EXPECTED AND SOME OF THESE MAY BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS ONLINE AT
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, May 14, 4:55 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     2 WNW HARRISON          32.84N 82.76W
05/14/2011                   WASHINGTON         GA   911 CALL CENTER

            WASHINGTON COUNTY 911 RELAYED A REPORT OF A DOWNED TREE
            ON NEW TENNILLE ROAD.

&&

RGARCIA
Special weather statement, May 14, 5:14 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SAT MAY 14 2011

GAZ110>113-142200-
514 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER...
TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 600 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TARRYTOWN TO 7 MILES SOUTHWEST OF CHINA
HILL...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 600 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE
OCMULGEE STATE PARK...HELENA...MCRAE...LANDSBURG...ALAMO...CHINA
HILL...TARRYTOWN...GLENWOOD...WORKMORE...SCOTLAND...JACKSONVILLE...
KIBBEE...MOUNT VERNON...AILEY AND SPRING HILL.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.

LAT...LON 3181 8310 3181 8313 3184 8318 3230 8271
      3230 8267 3231 8265 3236 8241 3232 8236
      3229 8235 3231 8222 3228 8222 3192 8260
      3192 8267 3184 8279 3178 8304
TIME...MOT...LOC 2114Z 254DEG 30KT 3237 8257 3221 8271
          3180 8315
Local storm report, May 14, 5:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     BARTOW                  32.88N 82.47W
05/14/2011                   JEFFERSON          GA   911 CALL CENTER

            JEFFERSON COUNTY 911 RELAYED A REPORT OF A TREE DOWNED
            ONTO A POWERLINE IN BARTOW.

&&

RGARCIA
Local storm report, May 14, 5:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             SOPERTON                32.38N 82.59W
05/14/2011  E0.75 INCH       TREUTLEN           GA   EMERGENCY MNGR

            TREUTLEN COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
            HAIL IN THE CITY OF SOPERTON.

&&

RGARCIA
Special weather statement, May 14, 5:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT MAY 14 2011

GAZ086-098-142215-
541 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TREUTLEN AND SOUTHERN EMANUEL COUNTIES UNTIL 615 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF OAK PARK...MOVING EAST AT 20
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TREUTLEN
AND SOUTHERN EMANUEL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE OAK PARK...LEXSY AND STILLMORE.

LAT...LON 3236 8224 3232 8223 3229 8228 3229 8235
      3232 8236 3236 8241 3234 8252 3249 8241
      3246 8218 3244 8218
TIME...MOT...LOC 2141Z 269DEG 19KT 3232 8247
Special weather statement, May 14, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SAT MAY 14 2011

GAZ110>113-142245-
555 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 645 PM
EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO HORSE CREEK WMA...MOVING EAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 645
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AILEY...
SPRING HILL...TOWNS...JACKSONVILLE...MOUNT VERNON...NORMANTOWN...
JORDAN...HORSE CREEK WMA...HIGGSTON...VIDALIA...LUMBER CITY...
UVALDA...ALSTON...SANTA CLAUS AND LYONS. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3178 8304 3212 8273 3235 8246 3236 8241
      3232 8236 3229 8235 3231 8222 3218 8218
      3191 8222 3196 8247 3194 8249 3195 8255
      3192 8261 3192 8267 3178 8288
TIME...MOT...LOC 2155Z 270DEG 24KT 3236 8233 3212 8260
          3179 8290

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:50 PM EDTSpecial Weather StatementFFCCrisp40 min
May 13, 9:10 PM EDTSpecial Weather StatementFFCCrisp35 min
May 14, 1:17 PM EDTSpecial Weather StatementFFCEmanuel, Johnson28 min
May 14, 2:12 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Dooly, Houston, Jones, Peach and 2 more48 min
May 14, 2:33 PM EDTSpecial Weather StatementFFCEmanuel27 min
May 14, 2:54 PM EDTSpecial Weather StatementFFCBaldwin, Bleckley, Jones, Laurens, Twiggs, Wilkinson51 min
May 14, 3:36 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson39 min
May 14, 3:39 PM EDTSpecial Weather StatementFFCHancock, Johnson, Laurens, Putnam, Washington36 min
May 14, 3:53 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam52 min
May 14, 4:13 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Laurens, Washington62 min
May 14, 4:27 PM EDTSpecial Weather StatementFFCTaliaferro48 min
May 14, 5:01 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen44 min
May 14, 5:14 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler46 min
May 14, 5:41 PM EDTSpecial Weather StatementFFCTreutlen34 min
May 14, 6:26 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs49 min
May 14, 6:46 PM EDTSpecial Weather StatementFFCWilcox29 min
May 14, 6:53 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox52 min
May 14, 7:28 PM EDTSpecial Weather StatementFFCDodge32 min
May 14, 7:55 PM EDTSevere Thunderstorm WarningFFCLaurens25 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.